Existence, localization and multiplicity results for positive radial solutions of semilinear elliptic systems


Existence, localization and multiplicity results of positive solutions to a system of singular second-order differential equations are established by means of the vector version of Krasnoselskii’s cone fixed point theorem. The results are then applied for positive radial solutions to semilinear elliptic systems.


Radu Precup
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania


Semilinear elliptic system; Dirichlet problem; Singular boundary value problem; Positive solution; Radial solution; Fixed point

Paper coordinates

R. Precup, Existence, localization and multiplicity results for positive radial solutions of semilinear elliptic systems, J. Math. Anal. Appl. 352 (2009) no. 1, 48-56, https://doi.org/10.1016/j.jmaa.2008.01.097


About this paper


Journal of Mathematical Analysis and Applications

Publisher Name


Print ISSN
Online ISSN


google scholar link

[1] F.V. Atkinson, L.A. Peletier, Ground states of −u = f (u) and the Emden–Fowler equation, Arch. Ration. Mech. Anal. 93 (1986) 103–127.
[2] C. Bandle, C.V. Coffman, M. Marcus, Nonlinear elliptic problems in annular domains, J. Differential Equations 69 (1987) 322–345.
[3] C. Bandle, M. Marcus, The positive radial solutions of a class of semilinear elliptic equations, J. Reine Angew. Math. 401 (1989) 25–59.
[4] Shaohua. Chen, Guozhen. Lu, Existence and nonexistence of positive radial solutions for a class of semilinear elliptic system, Nonlinear Anal. 38 (1999) 919–932.
[5] Ph. Clément, D.G. de Figueiredo, E. Mitidieri, Positive solutions of semilinear elliptic systems, Comm. Partial Differential Equations 17 (1992) 923–940.
[6] F. David, Radial solutions of an elliptic system, Houston J. Math. 15 (1989) 425–458.
[7] Yong-Hoon Lee, An existence result of positive solutions for singular superlinear boundary value problems and its applications, J. Korean Math. Soc. 34 (1) (1997) 247–255.
[8] K. McLeod, J. Serrin, Uniqueness of positive radial solutions of u + f (u) = 0 in Rn, Arch. Ration. Mech. Anal. 99 (1987) 115–145.
[9] H. Lü, D. O’Regan, R.P. Agarwal, Positive radial solutions for a quasilinear system, Appl. Anal. 85 (2006) 363–371.
[10] R. Precup, A vector version of Krasnosel’ski˘ı’s fixed point theorem in cones and positive periodic solutions of nonlinear systems, J. Fixed Point Theory Appl. 2 (2007) 141–151.
[11] J. Serrin, H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differential Integral Equations 9 (1996) 635–653.
[12] H. Wang, Positive radial solutions for quasilinear systems in an annulus, Nonlinear Anal. 63 (2005) 2495–2501.


Related Posts